Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 102, NWS St. Louis, MO

June 29, 2001Crawford County, Washington County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 29, 2001, 3:14 PM CDT for Crawford County, Washington County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 2001, 3:14 PM CDT (20:14 UTC)
Expired
Jun 29, 2001, 3:45 PM CDT
In force
31 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Crawford County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 82 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 292014
SVRSTL
MOC055-221-292045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT FRI JUN 29 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
  NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 345 PM CDT

* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF ANTHONIES MILL...MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH...
  ANTHONIES MILL

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE
SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE. TAKE SHELTER INSIDE OF
A STURDY BUILDING NOW

LAT...LON 3800 9131 3790 9111 3821 9086 3821 9116

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:00 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 29, 3:00 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT FRI JUN 29 2001

UPPER PTN SHWD UPPER LOW IN S-CNTRL MO. SCT SHOWERS AND TSTMS WL
CONTINUES TO DEVELOP WITH THIS CLOSD LOW. THE LI'S ARE AROUND -4
RANGE IN SE AND S-CNTRL MO HAVE CONTRIBUTION FOR THIS DAYTIME TSTMS
ACTIVITIES.  MID TO UPPER LVL SHWD ENUF INSTABILITY FOR AFTN AND
ERLY EVE TSTMS THRU WED.  FWC AND MAV SHWD TEMPS IN THE 80S TO
AROUND 90 FOR THE NEXT FEW DAYS ACRS OUR CWA.

UPPER RIDGE IN THE W IS MAKING A WEAK ADVACE INTO MO ON MON AND TUE.
BY THURS A UPPER TROF IN THE NE IS SHOWING SIGN OF PUSHNG S INTO THE
MIDWEST...THIS COULD KP MO FEW DGRS BELOW NORMAL FOR THIS TIME OF
THE YEAR.  $

FWCS AND MAVS ARE VERY CLOUSE...SEE DON'T REASON TO CHG.

.STL...NONE

In the hours before

Special weather statement, Jun 29, 10:50 AM CDT, 4 hours 24 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-292300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
11 AM FRI JUN 29 2001

THE SEVERE WEATHER THREAT: THERE IS NO THREAT FOR SEVERE
THUNDERSTORMS IN THE COUNTY WARNING AREA.

FOR THE PERIOD:  THIS AFTERNOON AND TONIGHT.

THE WEATHER OUTLOOK:  AN UPPER WEATHER DISTURBANCE WILL TRIGGER
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING...MAINLY SOUTH OF THE LINE FROM ST LOUIS METRO AREA TO
COLUMBIA MISSOURI.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:46 PM CDTSevere Thunderstorm WarningLSXJefferson29 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.